Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 301, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 31, 2012, 4:25 AM CDT for Coffee County, Grundy County, Warren County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 4:25 AM CDT (09:25 UTC)
- Expired
- Jul 31, 2012, 5:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Coffee County, TN, Grundy County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
001
WUUS54 KOHX 310925
SVROHX
TNC031-061-177-311000-
/O.NEW.KOHX.SV.W.0301.120731T0925Z-120731T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
425 AM CDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WARREN COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
WESTERN GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 AM CDT
* AT 422 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MORRISON...
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
VIOLA...
ALTAMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3555 8612 3565 8604 3566 8601 3565 8600
3566 8598 3567 8599 3570 8599 3550 8559
3531 8575
TIME...MOT...LOC 0925Z 305DEG 22KT 3557 8597
$$
FORECASTER: ROSE1 follow-up statement
595
WWUS54 KOHX 310948
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 AM CDT TUE JUL 31 2012
TNC031-061-177-311000-
/O.CON.KOHX.SV.W.0301.000000T0000Z-120731T1000Z/
WARREN TN-COFFEE TN-GRUNDY TN-
448 AM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
GRUNDY...NORTHEASTERN COFFEE AND SOUTHWESTERN WARREN COUNTIES UNTIL
500 AM CDT...
AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF GRUETLI-LAAGER...OR 17 MILES EAST OF MANCHESTER...MOVING
SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN COFFEE...SOUTHWESTERN WARREN AND WESTERN GRUNDY
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3555 8612 3565 8604 3566 8601 3565 8600
3566 8598 3567 8599 3570 8599 3550 8559
3531 8575
TIME...MOT...LOC 0948Z 305DEG 22KT 3540 8578
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 4:04 AM CDT, 21 minutes earlier.
Area forecast discussion, Jul 31, 4:04 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 404 AM CDT TUE JUL 31 2012 .SHORT TERM...AN UPPER LEVEL SHORTWAVE OVER KENTUCKY EARLY THIS MORNING WAS HELPING TO POOL DEEP ATMOSPHERIC MOISTURE ACROSS THE MID STATE, AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS (A FEW OF WHICH HAVE BEEN STRONG TO SEVERE). THANKS TO OVERNIGHT CLOUDS AND WIND, THE TEMPERATURES HAVE REMAINED UNUSUALLY MILD, WITH 07Z TEMPERATURES STILL HANGING IN THE UPPER 70S TO LOWER 80S MOST PLACES. WITH SUNRISE TEMPERATURES EXPECTED TO BE SO WARM, HAVE TRENDED SEVERAL DEGREES ABOVE MAV MOS FOR TODAY'S HIGHS, BUT NOT QUITE TO THE AGGRESSIVE MET MOS VALUES. WARM SUNRISE, COUPLED WITH MINOR INCREASE IN UPPER LEVEL RIDGING AND SIGNIFICANT ATMOSPHERIC DRYING OVER NORTH-CENTRAL AND NORTHWESTERN COUNTIES THIS AFTERNOON SHOULD SEND TEMPERATURES AT LEAST SEVERAL DEGREES ABOVE YESTERDAY'S READINGS. FOR THESE REASONS, DESPITE A TURN TO LIGHT NORTHERLY SURFACE FLOW, EXPECT A SIGNIFICANTLY HOT AFTERNOON-- ESPECIALLY ACROSS THE NORTHWEST QUARTER OF OUR FORECAST AREA. MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE AROUND 100 DEGREES. BY LATE TONIGHT, EXPECT A SURFACE FRONT TO SAG INTO THE OHIO RIVER VALLEY, WITH AT LEAST A SLIGHT CHANCE FOR SOME PRE-FRONTAL SHOWERS OR THUNDERSTORMS MAKING THEIR WAY INTO SOME OUR NORTHERN COUNTIES LATE TONIGHT, THANKS TO CONTINUED NORTHWEST FLOW. ALTHOUGH ATMOSPHERIC COLUMN OVER THE MID STATE IS RATHER DRY WEDNESDAY, CAN'T RULE OUT SOME ISOLATED MAINLY AFTERNOON THUNDERSTORMS. THUS, WILL KEEP AT LEAST A SMALL POP RUNNING FOR ALL AREAS DURING THE DAY TOMORROW. EXPECT CONVECTION THAT FIRES UP ACROSS SOUTHERN MISSOURI AND SOUTHWEST KENTUCKY WEDNESDAY AFTERNOON (IN CLOSE PROXIMITY TO WEAK SURFACE BOUNDARY) TO TRAIN SOUTHEASTWARD WEDNESDAY NIGHT, AND WILL GO WITH AT LEAST A SLIGHT CHANCE FOR THUNDER OVER ABOUT THE SOUTHWESTERN ONE HALF OF OUR FORECAST AREA. WEAK WARM FRONT LIFTS NORTHEASTWARD OVER WESTERN AND SOUTHERN PARTS OF MIDDLE TENNESSEE ON THURSDAY, KEEPING AT LEAST A SMALL CHANCE FOR THUNDERSTORMS GOING IN THOSE AREAS. ANOTHER SHORTWAVE DROPS SOUTHEASTWARD IN NORTHWEST FLOW ON FRIDAY, PRODUCING AN INCREASED CHANCE FOR RAIN, AND WILL GO WITH A 50% POP AREA-WIDE. .LONG TERM...TYPICAL SUMMER WEATHER CONTINUES OVER THE WEEKEND, WITH HIGHS IN THE 90S AND A CHANCE OF THUNDERSTORMS EACH DAY. ANOTHER COLD FRONT DROPS INTO OUR AREA EARLY NEXT WEEK, KEEPING A CHANCE OF THUNDER RUNNING IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 94 72 95 71 / 20 20 10 20 CLARKSVILLE 96 71 95 68 / 10 20 10 10 CROSSVILLE 87 65 89 64 / 50 20 10 10 COLUMBIA 94 71 97 72 / 30 10 10 20 LAWRENCEBURG 93 71 96 71 / 50 20 10 20 WAVERLY 95 72 96 70 / 20 20 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jul 30, 1:52 PM CDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 152 PM CDT MON JUL 30 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-311030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 152 PM CDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WEST MIDDLE TENNESSEE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. ISOLATED TO SCATTERED STORMS ARE POSSIBLE FURTHER EAST...WITH A FEW REPORTS OF DAMAGING WIND GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Local storm report, Jul 31, 1:52 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
152 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST 2 N LEBANON 36.24N 86.32W
07/31/2012 E60.00 MPH WILSON TN TRAINED SPOTTER
&&
ROSELocal storm report, Jul 31, 2:21 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
221 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM TSTM WND DMG LEBANON 36.21N 86.32W
07/31/2012 WILSON TN EMERGENCY MNGR
TREE FELL ON A HOUSE AT 424 OAKDALE DR., POWER LINES DOWN
ALONG HARTSVILLE PIKE, TREE DOWN ON COLES FERRY PIKE
PARTIALLY BLOCKING ROAD
&&
ROSESpecial weather statement, Jul 31, 4:11 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 AM CDT TUE JUL 31 2012
TNZ063-064-078-310945-
CANNON-DE KALB-WARREN-
411 AM CDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DE KALB AND WARREN
COUNTIES...
AT 408 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF WOODBURY...MOVING SOUTHEAST AT
30 MPH.
THIS STORM WILL BE NEAR...
MCMINNVILLE BY 445 AM CDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3588 8616 3596 8605 3596 8601 3599 8603
3601 8600 3577 8562 3560 8580
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:28 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 32 min |
| Jul 31, 1:55 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Smith, Wilson | 35 min |
| Jul 31, 4:11 AM CDT | Special Weather Statement | OHX | Cannon, Warren | 34 min |
| Jul 31, 4:59 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 16 min |
| Jul 31, 5:54 AM CDT | Special Weather Statement | OHX | Warren | 66 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.